The Diabetes Forum Support Community For Diabetics Online banner
1 - 11 of 11 Posts

·
Registered
Joined
·
50 Posts
Discussion Starter · #1 ·
I don't know what the heck is going on with me lately.
I have had a rediculously dry (burning) mouth, pins and needles in my chest, shoulders, arms, hands and feet. Swelling in hands and feet with stiff finger joints.
Muscle cramps and jumpy vision. And as I said in another thread, I don't sleep.
Could this be due to my diabetes? Or do you think it would be something else?
Oh, and I drink a minimum of 10 glasses of water in a day.:eek:
 

·
Registered
Joined
·
24 Posts
Well dry mouth is indicative of high blood sugar amongst other things. The pins and needles happens with peripheral neuropathy but this sounds widespread. And that would not explain the stiffness and swelling in joints which would indicate something like arthritis. I would get along to the docs for more tests. However have you started any new meds recently? Could be a side effect? Or how about any new herbal remedies or started eating a new food as also could be allergic reaction to something?
 

·
Registered
Joined
·
50 Posts
Discussion Starter · #3 ·
Thanks for you speedy reply!
I don't take any medications, so it is not that.
I am seeing my Doctor on Tuesday, hopefully he will be able to shed some light on these strange new symptoms.
Take care of you,
Jayne
 

·
Registered
Joined
·
36 Posts
Don't know about the other symptoms, but it was the swelling of my feet and ankles that got me to the doctor and the diagnosis of TY 2. Evidently it had been hanging around for while and I was ignoring it's presence so as soon as I started working on the high BS #'s the swelling went down.
 

·
Registered
Joined
·
50 Posts
Discussion Starter · #5 ·
Don't know about the other symptoms, but it was the swelling of my feet and ankles that got me to the doctor and the diagnosis of TY 2. Evidently it had been hanging around for while and I was ignoring it's presence so as soon as I started working on the high BS #'s the swelling went down.
Yeah, I am thinking that because my levels have been fluctuating more than before, it might be time that the doctor will start me on meds. UGH! Thanks :)
 

·
Registered
Joined
·
1,590 Posts
Have you been running high blood sugars? When mine is high I get the worst dry mouth and incredible thirst ever. I also get dry itchy skin.
 

·
Registered
Joined
·
50 Posts
Discussion Starter · #7 ·
Have you been running high blood sugars? When mine is high I get the worst dry mouth and incredible thirst ever. I also get dry itchy skin.
I haven't checked my levels when the dry mouth thing happens but I will. I also get the dry itchy skin (which I always assume is one of my many allergies) Thanks :)
 

·
Registered
Joined
·
6 Posts
Hi Janetype2

I am a dentist for diabetics and I see alot of patients with dry mouth. It is one of the complications associated with diabetes.
Due to this decay can progress very quickly. So please see a dentist to evaluate
your overal oral health. Also, if you have any gum disease that can also have adverse effects on your glucose levels.

Regards,

Dr. Dominguez
 

·
Registered
Joined
·
50 Posts
Discussion Starter · #9 ·
Hi Janetype2

I am a dentist for diabetics and I see alot of patients with dry mouth. It is one of the complications associated with diabetes.
Due to this decay can progress very quickly. So please see a dentist to evaluate
your overal oral health. Also, if you have any gum disease that can also have adverse effects on your glucose levels.

Regards,

Dr. Dominguez
Thanks Dr. Dominguez.
I certainly appreciate you taking the time to give me this info. I had no idea!:eek:
I will make an appointment ASAP.
Just a note. Had really dry/burning mouth today and my levels were at 4.6 (?)
Talked to my doctor about it and he is sending me more more lab work - he was thinking that I might need to start taking meds. (I am hoping not but I will find out in a couple of weeks):wave:
 

·
Registered
Joined
·
6 Posts
Hi jayne,

Many meds that are taken also cause dry mouth as a side effect. Also, when we drink water especially bottled water doesn't contain any fluoride. That in turn causes more of a problem because there is no protection for the roots of the teeth. They decay faster.
Ask your doctor if the new meds will have this side effect and what you can do for it.
I love your symbols. Good luck
Dr. Dominguez
 
1 - 11 of 11 Posts
Top